Simple proofs of some generalizations of the Wilson’s theorem

Jan Górowski; Adam Łomnicki

Annales Universitatis Paedagogicae Cracoviensis. Studia Mathematica (2014)

  • Volume: 13, Issue: 1, page 7-14
  • ISSN: 2300-133X

Abstract

top
In this paper a remarkable simple proof of the Gauss’s generalization of the Wilson’s theorem is given. The proof is based on properties of a subgroup generated by element of order 2 of a finite abelian group. Some conditions equivalent to the cyclicity of (Φ(n), ·n), where n > 2 is an integer are presented, in particular, a condition for the existence of the unique element of order 2 in such a group.

How to cite

top

Jan Górowski, and Adam Łomnicki. "Simple proofs of some generalizations of the Wilson’s theorem." Annales Universitatis Paedagogicae Cracoviensis. Studia Mathematica 13.1 (2014): 7-14. <http://eudml.org/doc/268695>.

@article{JanGórowski2014,
abstract = {In this paper a remarkable simple proof of the Gauss’s generalization of the Wilson’s theorem is given. The proof is based on properties of a subgroup generated by element of order 2 of a finite abelian group. Some conditions equivalent to the cyclicity of (Φ(n), ·n), where n > 2 is an integer are presented, in particular, a condition for the existence of the unique element of order 2 in such a group.},
author = {Jan Górowski, Adam Łomnicki},
journal = {Annales Universitatis Paedagogicae Cracoviensis. Studia Mathematica},
keywords = {groups; congruences},
language = {eng},
number = {1},
pages = {7-14},
title = {Simple proofs of some generalizations of the Wilson’s theorem},
url = {http://eudml.org/doc/268695},
volume = {13},
year = {2014},
}

TY - JOUR
AU - Jan Górowski
AU - Adam Łomnicki
TI - Simple proofs of some generalizations of the Wilson’s theorem
JO - Annales Universitatis Paedagogicae Cracoviensis. Studia Mathematica
PY - 2014
VL - 13
IS - 1
SP - 7
EP - 14
AB - In this paper a remarkable simple proof of the Gauss’s generalization of the Wilson’s theorem is given. The proof is based on properties of a subgroup generated by element of order 2 of a finite abelian group. Some conditions equivalent to the cyclicity of (Φ(n), ·n), where n > 2 is an integer are presented, in particular, a condition for the existence of the unique element of order 2 in such a group.
LA - eng
KW - groups; congruences
UR - http://eudml.org/doc/268695
ER -

References

top
  1. [1] Lin Cong, Zhipeng Li, On Wilson’s theorem and Polignac conjecture, Math. Medley 32 (2005), 11-16. (arXiv:math/0408018v1). Cited on 7. 
  2. [2] J.B. Cosgrave, K. Dilcher, Extensions of the Gauss-Wilson theorem, Integers 8 (2008), A39, 15pp. Cited on 7 and 13. Zbl1210.11008
  3. [3] M. Hassani, M. Momeni-Pour, Euler type generalization of Wilson’s theorem, arXiv:math/0605705v1 28 May, 2006. Cited on 10. 
  4. [4] G.A. Miller, A new proof of the generalized Wilson’s theorem, Ann. of Math. (2) 4 (1903), 188-190. Cited on 7. Zbl34.0217.02

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.